Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 47, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 15, 2021, 11:31 AM CDT for Brown County, McCulloch County, San Saba County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2021, 11:31 AM CDT (16:31 UTC)
- Expired
- Apr 15, 2021, 12:15 PM CDT
- In force
- 44 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Brown County, TX, McCulloch County, TX, San Saba County, TX
The radar
The San Angelo radar (KSJT), 118 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 8:36 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.5 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
484
WUUS54 KSJT 151631
SVRSJT
TXC049-307-411-151715-
/O.NEW.KSJT.SV.W.0047.210415T1631Z-210415T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
1131 AM CDT Thu Apr 15 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Southwestern Brown County in west central Texas...
Northeastern McCulloch County in west central Texas...
Northwestern San Saba County in west central Texas...
* Until 1215 PM CDT.
* At 1130 AM CDT, a severe thunderstorm was located near Lohn, or 9
miles north of Brady, moving northeast at 35 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will be near...
Placid around 1145 AM CDT.
Mercury around 1155 AM CDT.
Winchell around 1200 PM CDT.
Elm Grove around 1205 PM CDT.
Other locations impacted by this severe thunderstorm include Milburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3116 9936 3127 9944 3143 9930 3143 9928
3145 9928 3145 9927 3148 9924 3147 9920
3154 9920 3159 9916 3139 9896
TIME...MOT...LOC 1630Z 225DEG 31KT 3127 9935
HAIL...1.25IN
WIND...<50MPH
$$
JW2 follow-up statements
069
WWUS54 KSJT 151648
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
1148 AM CDT Thu Apr 15 2021
TXC049-307-411-151715-
/O.CON.KSJT.SV.W.0047.000000T0000Z-210415T1715Z/
Brown TX-McCulloch TX-San Saba TX-
1148 AM CDT Thu Apr 15 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR SOUTHWESTERN BROWN...NORTHEASTERN MCCULLOCH AND NORTHWESTERN SAN
SABA COUNTIES...
At 1147 AM CDT, a severe thunderstorm was located over Mercury, or 17
miles northwest of Richland Springs, moving northeast at 45 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe storm will be near...
Elm Grove around 1155 AM CDT.
Other locations impacted by this severe thunderstorm include Milburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3127 9922 3139 9933 3143 9930 3143 9928
3145 9928 3145 9927 3148 9924 3147 9920
3154 9920 3159 9916 3139 9896
TIME...MOT...LOC 1647Z 226DEG 40KT 3141 9918
HAIL...1.25IN
WIND...<50MPH
$$
JW231
WWUS54 KSJT 151708
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
1208 PM CDT Thu Apr 15 2021
TXC049-307-411-151717-
/O.EXP.KSJT.SV.W.0047.000000T0000Z-210415T1715Z/
Brown TX-McCulloch TX-San Saba TX-
1208 PM CDT Thu Apr 15 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BROWN...
NORTHEASTERN MCCULLOCH AND NORTHWESTERN SAN SABA COUNTIES WILL EXPIRE
AT 1215 PM CDT...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
west central Texas.
LAT...LON 3127 9922 3139 9933 3143 9930 3143 9928
3145 9928 3145 9927 3148 9924 3147 9920
3154 9920 3159 9916 3139 9896
TIME...MOT...LOC 1707Z 225DEG 31KT 3152 9905
$$
JWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 8:09 AM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Apr 15, 8:09 AM CDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 809 AM CDT Thu Apr 15 2021 ...New MESOSCALE UPDATE... .MESOSCALE UPDATE ... Issued at 809 AM CDT Thu Apr 15 2021 Scattered showers and a few thunderstorms are beginning to develop across western portions of the Big Country, Concho Valley and northern Edwards Plateau early this morning. Showers/thunderstorms will increase in coverage across much of the area through the morning hours, as lift increases due to some weak impulses in the flow aloft. Thunderstorms this morning will be elevated, but given steep mid level lapse rates (7-7.5 C/km) and effective bulk shear between 50 and 60 knots, hail will be possible and even some isolated large hail with the strongest storms. Precipitable water values are just over an inch, so expect heavy downpours as well. The severe weather threat will increase this afternoon, as instability increases some and shear remains strong. Multicell clusters and a few supercells are expected, with large to very large hail (golfball to baseball) possible with the strongest storms. The greatest threat for severe storms this afternoon will generally be south and east of a Cross Plains, San Angelo to Ozona line. && .SHORT TERM... (Today and tonight) Issued at 517 AM CDT Thu Apr 15 2021 Early this morning patchy mist had developed across much of the area with visibilities down to 2 miles at San Angelo. Meanwhile, water vapor imagery showed an upper level trough over New Mexico. As the trough approaches today, upper level ascent will increase leading to scattered to numerous shower and thunderstorm development later this morning and continuing into the afternoon. Forecast soundings across the southern half of the area show decent amounts of elevated instability (MUCAPE values of 1500 to 2500+ per the NAM) along with bulk shear values of 50-60 knots. Thus, strong to severe storms are possible, with the primary hazards being large hail (potentially larger than golf ball size) and damaging winds. SPC has placed much of the area south of the I-20 corridor in a slight risk today for severe weather. Shower and thunderstorm chances will continue tonight into Friday morning as the main upper level low over the Rockies ejects into the Plains. Otherwise, expect mostly cloudy and cool conditions will today, with highs mainly in the 60s and lows in the 50s. && .LONG TERM... (Friday through Wednesday) Issued at 412 AM CDT Thu Apr 15 2021 Little change to the current extended forecast. Have continued the general downward trend in rain chances from Friday into the weekend. An upper level low will move through the southern plains Thursday night into Friday, and the attendant trough axis will move east of our area during the day Friday. Although there is still an outside chance for precipitation for the western half of the area, showers and thunderstorms should be mainly east of a Sweetwater to Junction line by Friday morning, then clear out of the rest of the area by mid afternoon. Temperatures will be quite a bit warmer, ranging from around 70 degrees far north, to the mid 80s along the I-10 corridor. A cold front will follow behind the southern plains trough, bringing cool temperatures back into the area on Saturday. Behind this next front, have kept the forecast dry for most of our area, with only Slight Chance PoPs south of a Sterling City to San Angelo to Mason line at times from Sunday into Monday. The forecast will remain dry Tuesday and Wednesday. After cool highs in the mid 50s to lower 60s on Saturday, temperatures will steadily climb each day through the middle of next week, with highs back into the upper 60s to upper 70s by Tuesday. && .AVIATION... (12Z TAFS) Issued at 645 AM CDT Thu Apr 15 2021 Widespread LIFR/VLIFR conditions have spread across the area this morning. Expect these conditions to persist much of the day, with perhaps a slight improvement in ceilings this afternoon. Numerous showers and thunderstorms are still forecast to impact the terminals later this morning and continuing for much of the afternoon. Another round of fog and mist is possible tonight. && .PRELIMINARY POINT TEMPS/POPS... Abilene 62 56 73 41 / 80 60 20 10 San Angelo 66 59 80 44 / 80 40 10 10 Junction 69 60 84 45 / 60 40 20 10 Brownwood 64 57 77 44 / 80 50 30 10 Sweetwater 62 56 73 41 / 80 50 10 5 Ozona 68 61 82 45 / 80 30 5 10 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...42 LONG TERM....20 AVIATION...42
Hazardous weather outlook, Apr 15, 4:29 AM CDT, 7 hours 2 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 429 AM CDT Thu Apr 15 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-160930- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 429 AM CDT Thu Apr 15 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight A few strong to severe thunderstorms will be possible today. The main concern will be large hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested today.
In the hours before
Special weather statement, Apr 15, 8:48 AM CDT, 2 hours 43 minutes before
Special Weather Statement National Weather Service San Angelo TX 848 AM CDT Thu Apr 15 2021 TXZ077-151430- Schleicher TX- 848 AM CDT Thu Apr 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SCHLEICHER COUNTY UNTIL 930 AM CDT... At 847 AM CDT, Doppler radar was tracking a strong thunderstorm over Eldorado, moving northeast at 35 mph. Half inch hail will be possible with this storm. This storm will remain over mainly rural areas of central Schleicher County, including the following locations... The Intersection Of Us- 190 And Ranch Road 2084. A Severe Thunderstorm Watch remains in effect until 300 PM CDT for west central Texas. LAT...LON 3076 10065 3091 10072 3109 10040 3088 10024 TIME...MOT...LOC 1347Z 234DEG 32KT 3089 10059 JW
Special weather statement, Apr 15, 9:22 AM CDT, 2 hours 9 minutes before
Special Weather Statement National Weather Service San Angelo TX 922 AM CDT Thu Apr 15 2021 TXZ078-169-151500- Kimble TX-Sutton TX- 922 AM CDT Thu Apr 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIMBLE AND SOUTHEASTERN SUTTON COUNTIES UNTIL 1000 AM CDT... At 921 AM CDT, Doppler radar was tracking a strong thunderstorm 18 miles southwest of Roosevelt, or 19 miles north of Rocksprings, moving northeast at 35 mph. Nickel size hail will be possible with this storm. This strong thunderstorm will be near... Roosevelt around 955 AM CDT. Other locations impacted by this storm include I-10 Near The Sutton-kKmble County Line. A Severe Thunderstorm Watch remains in effect until 300 PM CDT for west central Texas. LAT...LON 3057 10014 3038 9983 3029 10002 3029 10043 TIME...MOT...LOC 1421Z 225DEG 31KT 3030 10028 JW
Special weather statement, Apr 15, 9:38 AM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service San Angelo TX
938 AM CDT Thu Apr 15 2021
TXZ072-073-077-151515-
Schleicher TX-Tom Green TX-Concho TX-
938 AM CDT Thu Apr 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SCHLEICHER...
SOUTHEASTERN TOM GREEN AND SOUTHWESTERN CONCHO COUNTIES UNTIL 1015 AM
CDT...
At 937 AM CDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Vancourt, or 14 miles east of Christoval, moving
northeast at 35 mph.
Nickel size hail will be possible with this storm.
This strong thunderstorm will be near...
Vancourt around 955 AM CDT.
Eola around 1010 AM CDT.
Other locations impacted by this storm include Vick.
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
west central Texas.
LAT...LON 3102 10022 3119 10036 3145 10007 3119 9988
3109 10009 3109 10011 3107 10012
TIME...MOT...LOC 1437Z 229DEG 32KT 3116 10026
JWLocal storm report, Apr 15, 10:38 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1038 AM CDT THU APR 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM HAIL 1 SE ROOSEVELT 30.48N 100.05W
04/15/2021 E1.00 INCH KIMBLE TX TRAINED SPOTTER
&&Special weather statement, Apr 15, 10:42 AM CDT, 49 minutes before
Special Weather Statement National Weather Service San Angelo TX 1042 AM CDT Thu Apr 15 2021 TXZ066-072-073-151630- Runnels TX-Tom Green TX-Concho TX- 1042 AM CDT Thu Apr 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TOM GREEN...SOUTH CENTRAL RUNNELS AND NORTHWESTERN CONCHO COUNTIES UNTIL 1130 AM CDT... At 1042 AM CDT, Doppler radar was tracking a strong thunderstorm near Lowake, or 11 miles west of Paint Rock, moving northeast at 40 mph. Nickel size hail will be possible with this storm. This strong thunderstorm will be near... Paint Rock and Rowena around 1055 AM CDT. Other locations impacted by this storm include Us-83 Near The Concho- Runnels County Line, The Intersection Of Us- 83 And Ranch Road 1929 and The Intersection Of Ranch Road 380 And Ranch Road 381. A Severe Thunderstorm Watch remains in effect until 300 PM CDT for west central Texas. LAT...LON 3143 10016 3155 10023 3175 9989 3150 9977 TIME...MOT...LOC 1542Z 242DEG 34KT 3152 10012 JW
Local storm report, Apr 15, 11:24 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1124 AM CDT THU APR 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM HAIL ROOSEVELT 30.48N 100.05W
04/15/2021 E1.25 INCH KIMBLE TX PUBLIC
&&The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 8:20 AM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 40 min |
| Apr 15, 8:48 AM CDT | Special Weather Statement | SJT | Schleicher | 42 min |
| Apr 15, 9:01 AM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 44 min |
| Apr 15, 9:22 AM CDT | Special Weather Statement | SJT | Kimble | 38 min |
| Apr 15, 9:34 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Sutton | 41 min |
| Apr 15, 9:38 AM CDT | Special Weather Statement | SJT | Concho | 37 min |
| Apr 15, 9:45 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard, Schleicher, Sutton | 45 min |
| Apr 15, 10:03 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard | 42 min |
| Apr 15, 10:27 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Menard | 33 min |
| Apr 15, 10:34 AM CDT | Severe Thunderstorm Warning | SJT | Kimble | 41 min |
| Apr 15, 10:42 AM CDT | Special Weather Statement | SJT | Runnels | 48 min |
| Apr 15, 10:54 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, Menard | 51 min |
| Apr 15, 11:46 AM CDT | Special Weather Statement | SJT | Mason | 29 min |
| Apr 15, 11:58 AM CDT | Severe Thunderstorm Warning | SJT | Brown, McCulloch, San Saba | 47 min |
| Apr 15, 12:00 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 45 min |
| Apr 15, 12:33 PM CDT | Special Weather Statement | SJT | Coleman | 42 min |
| Apr 15, 12:34 PM CDT | Special Weather Statement | SJT | Throckmorton | 41 min |
| Apr 15, 12:53 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 37 min |
| Apr 15, 1:27 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 48 min |
| Apr 15, 1:54 PM CDT | Special Weather Statement | SJT | Coleman | 36 min |
| Apr 15, 2:07 PM CDT | Special Weather Statement | SJT | San Saba | 38 min |
| Apr 15, 2:18 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 16 min |
| Apr 15, 2:29 PM CDT | Special Weather Statement | SJT | San Saba | 31 min |
| Apr 15, 2:38 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 37 min |
| Apr 15, 2:40 PM CDT | Special Weather Statement | SJT | Brown | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.